Arizona, 2008

High Wind in Arizona, December 13, 2008

December 13, 2008 · NWS VEF · 1 event in 1 county or zone

High winds buffeted the Mojave Desert and southern Great Basin ahead of a strong cold front.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS VEF wrote it up.

High winds buffeted the Mojave Desert and southern Great Basin ahead of a strong cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Dec 13, 11:40 AM MST, 1 hour 38 minutes earlier.

Area forecast discussion, Dec 13, 11:40 AM MST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1040 AM PST SAT DEC 13 2008

.SYNOPSIS...A SERIES OF STORM SYSTEMS WILL AFFECT THE DESERT
SOUTHWEST THROUGH THE WEEKEND AND MUCH OF NEXT WEEK. THESE STORMS
WILL BRING HIGH WINDS TO THE AREA TODAY...THEN MUCH COLDER
TEMPERATURES SUNDAY THROUGH MUCH OF WEEK ALONG WITH CHANCES FOR
PRECIPITATION. THE SNOW LEVEL WILL BE UNUSUALLY LOW...AND SNOW MAY
FALL DOWN TO THE DESERT FLOOR.
&&

.UPDATE...STRONG WINDS ARE THE MOST IMMEDIATE PROBLEM. DOWNSLOPE
WINDS GUSTING OVER 50 MPH DEVELOPED EARLY THIS MORNING IN RED ROCK
CANYON AND INCREASED TO OVER 60 MPH BY 17Z. A CROSS SECTION OF A
LOCAL HIGH RESOLUTION MODEL SHOWED A PRETTY GOOD DOWNSLOPE SIGNATURE
CONTINUING UNTIL AROUND 00Z. THESE DOWNSLOPE WINDS WILL ALSO LIKELY
IMPACT AREAS OF THE FAR WESTERN LAS VEGAS VALLEY NEAR THE FOOTHILLS
OF THE SPRING MOUNTAINS. RECENT SURFACE ANALYSES SHOWED A PRESSURE
GRADIENT BETWEEN LOS ANGELES AND LAS VEGAS OF 15-16 MB...WHICH IS
FAVORABLE FOR WINDS GUSTING 40-50 MPH IN LAS VEGAS...AND POSSIBLY
HIGHER GIVEN THE HIGH WINDS ALOFT. WILL MONITOR CLOSELY BUT FOR NOW
THE WIND ADVISORY WAS EXPANDED TO INCLUDE ALL OF CLARK AND SOUTHERN
NYE COUNTIES. -ADAIR-
&&

.AVIATION...FOR MCCARRAN...WINDS WILL CONTINUE TO REMAIN THE MAIN
ISSUE AT THE AIRPORT THIS AFTERNOON INTO TONIGHT. SOUTHWEST WINDS OF
25-30 KTS WITH GUSTS OF 35-45 KTS EXPECTED. WINDS WILL NEED TO BE
MONITORED AS THERE IS SOME POSSIBILITY THEY COULD APPROACH AIRPORT
WEATHER WARNING THRESHOLD. AREAS OF BLOWING DUST ARE LIKELY AND
COULD CAUSE BRIEF REDUCTIONS IN VSBY. SCT CLOUDS ARE EXPECTED AT
TIMES AS LOW AS 8K-12K FEET THIS EVENING. WINDS WILL LESSEN BETWEEN
03Z AND 06Z SUNDAY...THEN SHIFT TO THE NORTHWEST AROUND 6 KTS. A FEW
MID LEVEL CLOUDS AROUND TOMORROW AFTERNOON WITH WINDS BECOME LIGHT
AND VARIABLE AND THEN TURNING TO THE SOUTHWEST AGAIN AT 5-10 KTS
AHEAD OF THE NEXT SYSTEM. THIS NEXT SYSTEM WILL BRING THE POTENTIAL
FOR CIGS BELOW 5K FEET AND SHOWERS TO THE AREA BY MONDAY MORNING.
PRECIP MAY FALL AS A RAIN/SNOW MIX OR ALL SNOW AT THE AIRPORT.
ANOTHER SYSTEM LOOKS TO AFFECT THE AREA WEDNESDAY WITH ANOTHER
CHANCE FOR LOW CIGS AND SHOWERS...WITH YET ANOTHER CHANCE FOR
SNOW.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS WILL BE THE MAIN HAZARD TODAY WITH MECHANICAL
TURBULENCE DUE TO THE STRONG WINDS ALOFT AND MOUNTAIN WAVE POTENTIAL
WILL EXIST TO THE LEE OF MOUNTAINS. RIDGETOP WINDS IN THE SIERRA AND
WHITE MOUNTAINS WILL GUST TO OVER 60 KTS WITH GUSTS IN THE OWENS
VALLEY IN EXCESS OF 40 KTS AT TIMES ESPECIALLY NEAR ANY CANYONS. IN
THE MOJAVE DESERT...GUSTY WEST TO SOUTHWEST WINDS IN EXCESS OF 35
KTS WILL OCCUR WITH THE STRONGEST GUSTS IN NORTHWESTERN SAN
BERNARDINO COUNTY EXCEEDING 50 KTS. BLOWING DUST IS POSSIBLE AND
COULD REDUCE VSBY. WINDS ARE EXPECTED TO LESSEN AREAWIDE THIS
EVENING FROM WEST TO EAST AND BECOME LIGHT AND VARIABLE TOWARDS
DAYBREAK TOMORROW. WINDS WILL THEN BECOME SOUTHWEST TOMORROW
AFTERNOON AHEAD OF THE NEXT SYSTEM WHICH WILL BRING THE POTENTIAL
FOR CIGS BELOW 5K FEET AND SHOWERS TO THE AREA LATE SUNDAY NIGHT
INTO MONDAY MORNING. MOUNTAIN OBSCURATIONS ARE POSSIBLE AND SNOW
LEVELS WILL BE QUITE LOW ALLOWING FOR THE POTENTIAL OF LOW ELEVATION
SNOW. ANOTHER SYSTEM LOOKS TO MOVE IN WEDNESDAY WITH ANOTHER CHANCE
FOR LOW CIGS AND SHOWERS WITH YET ANOTHER CHANCE OF MANY LOW
ELEVATIONS SEEING SNOW. -STACHELSKI-
&&

.PREV DISCUSSION.../420 AM PST SAT DEC 13 2008/

.SHORT TERM...DEEP UPPER TROUGH OVER THE NORTHWEST STATES EARLY THIS
MORNING WILL SAG SOUTH...ENGULFING THE SOUTHERN GREAT BASIN AND
MOJAVE DESERT BY THIS EVENING. POTENT COLD FRONT DRAPED ACROSS
NORTHWEST NEVADA AT 3 AM AS TEMPERATURES AT WINNEMUCCA AND LOVELOCK
DROPPED AROUND 14 DEGREES FOLLOWING FRONTAL PASSAGE. COLD FRONT WILL
CONTINUE SOUTHEAST AND BE OVER SOUTH CENTRAL NEVADA LATE THIS
AFTERNOON. SCATTERED RAIN SHOWERS WILL QUICKLY TURN TO SNOW SHOWERS
FROM ESMERALDA COUNTY EAST INTO LINCOLN COUNTY THIS AFTERNOON WITH
ACCUMULATIONS UP TO AN INCH OVER NORTHERN LINCOLN COUNTY. FRONTAL
PASSAGE IN LAS VEGAS WILL OCCUR BETWEEN 7 PM AND 10 PM THIS EVENING
WITH NOTICEABLE DROP IN THE TEMPERATURE ALONG WITH A CHANCE OF
SHOWERS. MUCH OF THE AREA EXCEPT THE HIGHER TERRAIN SHOULD ENJOY A
BREAK IN PRECIPITATION SUNDAY AS WE AWAIT THE ARRIVAL OF NEXT
JETSTREAK AND UPPER LEVEL DISTURBANCE SUNDAY NIGHT/MONDAY. THE GFS
HAS BEEN THE MOST CONSISTENT DEPICTING A HEAVIER BAND OF
PRECIPITATION DEVELOPING OVER CLARK AND SAN BERNARDINO COUNTIES
EARLY MONDAY MORNING...CONTINUING THROUGH THE LATE MORNING BEFORE
SHIFTING EAST INTO MOHAVE COUNTY. 06Z NAM HAS COME MORE IN LINE WITH
THE GFS LENDING TO SOME HIGHER CONFIDENCE. THE CURRENT WINTER STORM
WATCH FOR THE CLARK COUNTY MOUNTAINS FOR THAT TIME FRAME IS GOOD.
THE QUESTION BECOMES WHAT ABOUT THE LOWER DESERTS? AS DEPICTED BY
00Z/06Z MODELS WARM MOIST AIR OVERRUNNING COLD NEAR THE SURFACE
LOOKING BETTER. SOLELY BASED ON 700 MB TEMPERATURES THE SNOW LEVELS
AROUND LAS VEGAS WOULD RANGE BETWEEN 3500 AND 4500 FEET. HOWEVER
TAKING EVAPORATIVE COOLING INTO ACCOUNT THE SNOW LEVELS COULD BE AS
LOW AS 2000-2500 FEET. JUST HOPE MODELS REMAIN CONSISTENT OVER THE
NEXT 24-36 HOURS WHICH WILL GIVE US HIGHER CONFIDENCE. REGARDING
WINDS TODAY. SO FAR DISAPPOINTED IN OBSERVED WIND SPEEDS FROM
SENSORS IN INYO COUNTY. HIGHEST GUST SO FAR FROM THE OWENS VALLEY
MESONET HAS BEEN 58 MPH. 00Z HI RESOLUTION CROSS SECTIONS ACROSS THE
SIERRA DID NOT LOOK AS IMPRESSIVE AS PREVIOUS RUNS...ESPECIALLY WITH
WEST WINDS PENETRATING THE OWENS VALLEY. HAVE LEFT HIGH WARNING IN
PLACE FOR NOW BUT WILL CONTINUE TO MONITOR WINDS AND MAY BE INCLINED
TO DOWNGRADE WARNING TO AN ADVISORY AT THE NEXT STATEMENT UPDATE.
ELSEWHERE ACROSS THE MOJAVE DESERT WINDS HAVE STARTED TO MIX DOWN
AND WILL STAY INHERITED WIND WARNING FOR NW SBD COUNTY AND WIND
ADVISORIES ELSEWHERE.

.LONG TERM...TUESDAY THROUGH SATURDAY...DECENT MODEL AGREEMENT ON
MAJOR FEATURES IN THE EXTENDED WITH JUST THE DETAILS BEING WHAT
NEEDS TO BE WORKED OUT. TUESDAY SEES THE NEXT MAJOR SYSTEM TO AFFECT
THE CWA DROPPING DOWN WEST OF THE AREA FROM THE PACNW. AHEAD OF THE
SYSTEM MODELS KEEP THE STRONG AND MOIST WEST FLOW GOING. HAVE KEPT
THE POPS GOING WITH 50 PERCENT OVER THE HIGHER ELEVATION RANGES AND
20 TO 30 POPS ELSEWHERE. WEDNESDAY NOW APPEARS TO BE THE WETTEST DAY
AS LOW MOVES OVER THE AREA THEN. HAVE DIFFERED FROM PREVIOUS
FORECAST BY RAISING POPS FOR WEDNESDAY. SNOW LEVELS WILL BE LOW AS
CENTER OF LOW PASSES OVER AND EXPECT MOST VALLEY LOCATIONS TO SEE
SNOW OR AT LEAST MIXED RAIN AND SNOW WEDNESDAY. WEST TO NORTHWEST
FLOW CONTINUES IN THE WAKE OF WEDNESDAY EVENT AND HAVE KEPT IN THE
HIGH AMOUNTS OF CLOUD COVER BUT LOWERED POPS SOME TOWARDS THE END OF
THE EXTENDED AS ZONAL FLOW PERSISTS BUT WITH LESS MOISTURE. HAD SOME
DIFFICULTIES WITH TEMPERATURE FORECASTING AS THERE IS A BIG SPREAD
IN GUIDANCE. DID RAISE THEM A BIT AS EXISTING FORECAST WAS ON THE
COLD SIDE AND DO NOT SEE SUCH LOW TEMPERATURES IN CLOUDY ZONAL
FLOW.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WARNING UNTIL 6 PM PST THIS AFTERNOON FOR NVZ019.
     WINTER STORM WATCH FROM LATE SUNDAY NIGHT THROUGH LATE
     MONDAY NIGHT FOR NVZ018-019.
     WIND ADVISORY UNTIL MIDNIGHT PST TONIGHT FOR NVZ016-017-020>022.
AZ...WIND ADVISORY UNTIL 1 AM MST SUNDAY FOR AZZ001>003-036.
CA...HIGH WIND WARNING UNTIL 8 PM PST THIS EVENING FOR CAZ519-521.
     WIND ADVISORY UNTIL MIDNIGHT PST TONIGHT FOR CAZ524>527.
     HIGH WIND WARNING UNTIL MIDNIGHT PST TONIGHT FOR CAZ523.
     WIND ADVISORY UNTIL 8 PM PST THIS EVENING FOR CAZ520.
&&

PIERCE/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 13, 11:47 AM MST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
1047 AM PST SAT DEC 13 2008

CAZ519-521-141000-
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
1047 AM PST SAT DEC 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

STRONG AND DAMAGING WEST WINDS ARE POSSIBLE TODAY WITH WIND GUSTS
GREATER THAN 80 MPH POSSIBLE. PLEASE REFER TO RNONPWVEF FOR
SPECIFIC DETAILS ON THE HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

OCCASIONAL SNOW SHOWERS ARE POSSIBLE SATURDAY THROUGH
THURSDAY...BUT SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY SIGNIFICANT WEATHER AS SOON AS IT IS SAFE TO DO
SO.

CAZ523-141000-
WESTERN MOJAVE DESERT-
1047 AM PST SAT DEC 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

WEST WIND GUSTS UP TO 60 MPH WILL OCCUR TODAY OVER NORTHWEST SAN
BERNARDINO COUNTY PRODUCING AREAS OF BLOWING DUST. PLEASE REFER TO
RNONPWVEF FOR SPECIFIC DETAILS ON THE HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MUCH COLDER AIR WILL POUR IN SATURDAY NIGHT...AND OCCASIONAL LOW
ELEVATION SNOW WILL BE POSSIBLE MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY SIGNIFICANT WEATHER AS SOON AS IT IS SAFE TO DO
SO.

AZZ001>003-036-CAZ520-524>527-NVZ021-022-141000-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
SOUTHERN CLARK COUNTY-
1047 AM PST SAT DEC 13 2008 /1147 AM MST SAT DEC 13 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

WEST TO SOUTHWEST WIND GUSTS OF 40 TO 50 MPH WILL WILL OCCUR
TODAY OVER THE EASTERN MOJAVE DESERT PRODUCING AREAS OF BLOWING
DUST. PLEASE REFER TO RNONPWVEF FOR SPECIFIC DETAILS ON THE WINDY
ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MUCH COLDER AIR WILL POUR IN SATURDAY NIGHT...AND OCCASIONAL LOW
ELEVATION SNOW WILL BE POSSIBLE MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

NVZ019-141000-
SPRING MOUNTAINS-
1047 AM PST SAT DEC 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

STRONG WEST WINDS ARE POSSIBLE TODAY WITH WIND GUSTS GREATER THAN
60 MPH POSSIBLE ESPECIALLY IN RED ROCK CANYON. PLEASE REFER TO
RNONPWVEF FOR SPECIFIC DETAILS ON THE HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STORM SYSTEM WILL BRING A CHANCE OF SIGNIFICANT SNOW MONDAY. A
WINTER STORM WATCH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT. FOR MORE DETAILS...PLEASE REFER TO PRODUCT
RNOWSWVEF.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

NVZ018-141000-
SHEEP RANGE-
1047 AM PST SAT DEC 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

THE THREAT FOR HAZARDOUS WEATHER IS LOW TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STORM SYSTEM WILL BRING A CHANCE OF SIGNIFICANT SNOW MONDAY. A
WINTER STORM WATCH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT. FOR MORE DETAILS...PLEASE REFER TO PRODUCT
RNOWSWVEF.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

NVZ016-020-141000-
NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-
1047 AM PST SAT DEC 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

WEST TO SOUTHWEST WIND GUSTS OF 40 TO 50 MPH WILL WILL OCCUR
TODAY OVER THE EASTERN MOJAVE DESERT PRODUCING AREAS OF BLOWING
DUST. PLEASE REFER TO RNONPWVEF FOR SPECIFIC DETAILS ON THE WINDY
ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MUCH COLDER AIR WILL POUR IN SATURDAY NIGHT...AND OCCASIONAL LOW
ELEVATION SNOW WILL BE POSSIBLE MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ522-NVZ014-015-017-141000-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
1047 AM PST SAT DEC 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A POTENT COLD FRONT WILL MOVE INTO SOUTH CENTRAL NEVADA LATE THIS
MORNING AND CONTINUE SOUTH DURING THE AFTERNOON. SCATTERED RAIN
SHOWERS WILL QUICKLY TURN OVER TO SNOW SHOWERS. ACCUMULATION UP TO
AN INCH ARE POSSIBLE OVER NORTHERN LINCOLN COUNTY. A WIND ADVISORY
IS IN EFFECT FOR SOUTHERN NYE AND WESTERN CLARK COUNTY FOR GUSTS
OVER 40 MPH. PLEASE REFER TO RNONPWVEF FOR SPECIFIC DETAILS ON THE
WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MUCH COLDER AIR WILL POUR IN SATURDAY NIGHT...AND OCCASIONAL LOW
ELEVATION SNOW WILL BE POSSIBLE MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

STACHELSKI

In the hours before

Local storm report, Dec 13, 7:48 AM MST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
648 AM PST SAT DEC 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     NON-TSTM WND GST 2 SSE INDEPENDENCE      36.77N 118.19W
12/13/2008  M58 MPH          INYO               CA   MESONET

            MEASURED AT SIERRA ROTAR SITE NUMBER 9 AT AN ELEVATION OF
            4061 FEET.

0430 AM     NON-TSTM WND GST 3 SE INDEPENDENCE       36.77N 118.16W
12/13/2008  M58 MPH          INYO               CA   MESONET

            MEASURED AT SIERRA ROTAR SITE NUMBER 10 AT AN ELEVATION
            OF 3868 FEET.

&&

BPIERCE
Local storm report, Dec 13, 11:16 AM MST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1016 AM PST SAT DEC 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 AM     NON-TSTM WND GST HENDERSON EXECUTIVE AIR 35.99N 115.13W
12/13/2008  M54.00 MPH       CLARK              NV   AWOS

            A WIND GUST OF 54 MPH FROM THE SOUTH WAS MEASURED AT THE
            HENDERSON EXECUTIVE AIRPORT.

&&

STACHELSKI
Local storm report, Dec 13, 11:27 AM MST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1027 AM PST SAT DEC 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     NON-TSTM WND GST 3 SE INDEPENDENCE       36.77N 118.16W
12/13/2008  M58.00 MPH       INYO               CA   MESONET

            MEASURED AT SIERRA ROTAR SITE NUMBER 10 AT AN ELEVATION
            OF 3868 FEET.

0440 AM     NON-TSTM WND GST 2 SSE INDEPENDENCE      36.77N 118.19W
12/13/2008  M58.00 MPH       INYO               CA   MESONET

            MEASURED AT SIERRA ROTAR SITE NUMBER 9 AT AN ELEVATION OF
            4061 FEET.

0930 AM     NON-TSTM WND GST 5 WSW NWS LAS VEGAS     36.02N 115.28W
12/13/2008  E40.00 MPH       CLARK              NV   NWS EMPLOYEE

            AN OFF DUTY NWS EMPLOYEE ESTIMATED WIND GUSTS OF 40 MPH
            AND ALSO REPORTED A BILLBOARD HAD BLOWN DOWN IN THE
            SOUTHWEST PART OF THE LAS VEGAS VALLEY.

0934 AM     NON-TSTM WND GST 4 NNW BLUE DIAMOND RIDG 36.13N 115.43W
12/13/2008  M62.00 MPH       CLARK              NV   MESONET

            RED ROCK CANYON RAWS MEASURED A GUST OF 62 MPH. THIS IS
            AT AN ELEVATION OF 3756 FEET.

0941 AM     NON-TSTM WND GST HENDERSON EXECUTIVE AIR 35.99N 115.13W
12/13/2008  M54.00 MPH       CLARK              NV   AWOS

            A WIND GUST OF 54 MPH FROM THE SOUTH WAS MEASURED AT THE
            HENDERSON EXECUTIVE AIRPORT.

&&
SUMMARY OF SELECTED WIND GUSTS SO FAR FROM ACROSS THE AREA.

STACHELSKI
Local storm report, Dec 13, 11:58 AM MST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1058 AM PST SAT DEC 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     NON-TSTM WND GST 3 SE INDEPENDENCE       36.77N 118.16W
12/13/2008  M58.00 MPH       INYO               CA   MESONET

            A 58 MPH WIND GUST WAS MEASURED AT SIERRA ROTAR SITE
            NUMBER 10 AT AN ELEVATION OF 3868 FEET.

0440 AM     NON-TSTM WND GST 2 SSE INDEPENDENCE      36.77N 118.19W
12/13/2008  M58.00 MPH       INYO               CA   MESONET

            A 58 MOH WIND GUST WAS MEASURED AT SIERRA ROTAR SITE
            NUMBER 9 AT AN ELEVATION OF 4061 FEET.

0740 AM     NON-TSTM WND GST 5 E INDEPENDENCE        36.79N 118.11W
12/13/2008  M60.00 MPH       INYO               CA   MESONET

            A 60 MPH WIND GUST WAS MEASURED AT SIERRA ROTORS SITE
            NUMBER 12 AT AN ELEVATION OF 3731 FEET.

0740 AM     NON-TSTM WND GST 5 WSW INDEPENDENCE      36.77N 118.28W
12/13/2008  M66.00 MPH       INYO               CA   MESONET

            A 66 MPH WIND GUST WAS MEASURED AT SIERRA ROTORS SITE
            NUMBER 1 AT AN ELEVATION OF 5697 FEET.

0930 AM     NON-TSTM WND GST 5 WSW NWS LAS VEGAS     36.02N 115.28W
12/13/2008  E40.00 MPH       CLARK              NV   NWS EMPLOYEE

            AN OFF DUTY NWS EMPLOYEE ESTIMATED WIND GUSTS OF 40 MPH
            AND ALSO REPORTED A BILLBOARD HAD BLOWN DOWN IN THE
            SOUTHWEST PART OF THE LAS VEGAS VALLEY.

0934 AM     NON-TSTM WND GST 4 NNW BLUE DIAMOND RIDG 36.13N 115.43W
12/13/2008  M62.00 MPH       CLARK              NV   MESONET

            RED ROCK CANYON RAWS MEASURED A GUST OF 62 MPH. THIS IS
            AT AN ELEVATION OF 3756 FEET.

0941 AM     NON-TSTM WND GST HENDERSON EXECUTIVE AIR 35.99N 115.13W
12/13/2008  M54.00 MPH       CLARK              NV   AWOS

            A WIND GUST OF 54 MPH FROM THE SOUTH WAS MEASURED AT THE
            HENDERSON EXECUTIVE AIRPORT.

1000 AM     NON-TSTM WND GST 3 NNE DESERT ROCK (NTS  36.66N 116.00W
12/13/2008  M52.00 MPH       NYE                NV   MESONET

            A 52 MPH WIND GUST WAS MEASURED AT A MESONET SITE ON THE
            NEVADA TEST SITE AN ELEVATION OF 3676 FEET.

1034 AM     NON-TSTM WND GST 4 NNW BLUE DIAMOND RIDG 36.13N 115.43W
12/13/2008  M73.00 MPH       CLARK              NV   MESONET

            A 73 MPH WIND GUST WAS MEASURED AT THE RED ROCK CANYON
            RAWS AT AN ELEVATION 3756 FEET.

&&

STACHELSKI
Local storm report, Dec 13, 1:09 PM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1209 PM PST SAT DEC 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 AM     NON-TSTM WND GST KINGMAN AIRPORT         35.26N 113.93W
12/13/2008  M53.00 MPH       MOHAVE             AZ   ASOS

            A 53 MPH WIND GUST WAS MEASURED AT THE KINGMAN AIRPORT.
            GUSTS OF 40 MPH OR GREATER WERE OBSERVED SINCE 959 AM
            MST.

&&

STACHELSKI

Event by event

1 high wind. Local standard time, as filed.

High Wind, Northwest Deserts

When
December 13, 1:18 PM MST
Where
Northwest Deserts forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS

This gust occurred at the Kingman airport.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2008Every state in 2008This day in weather historyWarnings in Arizona, December 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 140997.